Addition and multiplication of beta-expansions in generalized Tribonacci base - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2007

Addition and multiplication of beta-expansions in generalized Tribonacci base

Abstract

We study properties of β-numeration systems, where β > 1 is the real root of the polynomial x3 - mx2 - x - 1, m ∈ ℕ, m ≥ 1. We consider arithmetic operations on the set of β-integers, i.e., on the set of numbers whose greedy expansion in base β has no fractional part. We show that the number of fractional digits arising under addition of β-integers is at most 5 for m ≥ 3 and 6 for m = 2, whereas under multiplication it is at most 6 for all m ≥ 2. We thus generalize the results known for Tribonacci numeration system, i.e., for m = 1. We summarize the combinatorial properties of infinite words naturally defined by β-integers. We point out the differences between the structure of β-integers in cases m = 1 and m ≥ 2.
Fichier principal
Vignette du fichier
650-2298-1-PB.pdf (246.48 Ko) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-00966530 , version 1 (26-03-2014)

Identifiers

Cite

Petr Ambrož, Zuzana Masáková, Edita Pelantová. Addition and multiplication of beta-expansions in generalized Tribonacci base. Discrete Mathematics and Theoretical Computer Science, 2007, Vol. 9 no. 2 (2), pp.73--88. ⟨10.46298/dmtcs.394⟩. ⟨hal-00966530⟩

Collections

TDS-MACS
52 View
1004 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More